question-icon

What causes recurrent dizziness?

default
Posted on Tue, 7 Jun 2016
Question: Hi, My mother is having recurrent giddiness for a period of more than a year which keeps happening with an interval of 3-6 months.
The first time when she had shown it to a doctor, it was told that her blood pressure was fluctuating and that was the possible reason.
Recently she is having giddiness along with vomitting.
Whenever this issue happened,she was prescribed the following medicines: Zevert & vertizac
But these medicines just heal temporarily. What could be a permanent solution ?
doctor
Answered by Dr. Harish Naik (2 hours later)
Brief Answer:
please Provide additional information, which I have specifically asked below.

Detailed Answer:
Hi XXXX,
Welcome to HCM,
I have gone through your query and understand your concern.

In the medication that has been tried, you have mentioned the name Zosert, it's active molecule is Sertraline and one of the common side effect of it is dizziness.

So it would be better if you can clarify regarding this agent, then I'll be in better position to help you out.

Hope this helps, get back to us with the information that I have seeked for, I'll be glad to help you out.

Take care.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Harish Naik (16 hours later)
Hi,

the medicine which my mother was taking is Zevert and not Zosert..

thanks..
doctor
Answered by Dr. Harish Naik (8 minutes later)
Brief Answer:
It might be Benign paroxysmal positional vertigo

Detailed Answer:
Hi XXXXXXX
Thanks for providing the information.

From the symptoms mentioned by you I feel that you are probabaly suffering from BPPV - Benign paroxysmal positional vertigo. It can only be confirmed by examination. A test called as Dix Hallpike test is done to confirm. Please meet your ENT doctor for the same.

BPPV is the most common cause for vertigo.
It tends to recur and each recurrence lasts for a few days.
Do not worry.
Generally we give a course of labyrinthine sedatives for every recurrence. The medication are the same which presently she is using.
You can try Brandt Daroff exercises. Talk to your doctor about it. You can even get details of these exercises from youtube or even on google search.

Epleys manouvre helps to control symptoms . Talk to your ENT doctor about it.

This provisional advice provided by me is based entirely on the input provided to me. I would suggest examination by the doctor.

I hope this suggestion might be of some help to you.
Take care.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Harish Naik

General & Family Physician

Practicing since :2008

Answered : 2621 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurrent dizziness?

Brief Answer: please Provide additional information, which I have specifically asked below. Detailed Answer: Hi XXXX, Welcome to HCM, I have gone through your query and understand your concern. In the medication that has been tried, you have mentioned the name Zosert, it's active molecule is Sertraline and one of the common side effect of it is dizziness. So it would be better if you can clarify regarding this agent, then I'll be in better position to help you out. Hope this helps, get back to us with the information that I have seeked for, I'll be glad to help you out. Take care.